Murdoch University Research Repository

Welcome to the Murdoch University Research Repository

The Murdoch University Research Repository is an open access digital collection of research
created by Murdoch University staff, researchers and postgraduate students.

Learn more

Waveless subcritical flow past symmetric bottom topography

Holmes, R.J., Hocking, G.C.ORCID: 0000-0002-5812-6015, Forbes, L.K. and Baillard, N.Y. (2013) Waveless subcritical flow past symmetric bottom topography. European Journal of Applied Mathematics, 24 (2). pp. 213-230.

PDF - Published Version
Download (925kB)
Link to Published Version:
*Subscription may be required


The subcritical flow of a stream over a bottom obstruction or depression is considered with particular interest in obtaining solutions with no downstream waves. In the linearised problem this can always be achieved by superposition of multiple obstructions, but it is not clear whether this is possible in a full nonlinear problem. Solutions computed here indicate that there is an effective nonlinear superposition principle at work as no special shape modifications were required to obtain wave-cancelling solutions. Waveless solutions corresponding to one or more trapped waves are computed at a range of different Froude numbers and are shown to provide a rather elaborate mosaic of solution curves in parameter space when both negative and positive obstruction heights are included.

Item Type: Journal Article
Murdoch Affiliation(s): School of Chemical and Mathematical Science
Publisher: Cambridge University Press
Item Control Page Item Control Page


Downloads per month over past year